Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 38, Issue 1, Summer 1997  pp. 173-193.

The semi-commutator of Toeplitz operators on the bidisc

Authors Caixing Gu (1) and Dechao Zheng (2)
Author institution: (1) Department of Mathematics, California Polytechnic State University, San Luis Obispo, CA 93407, U.S.A.
(2) Department of Mathematics, Vanderbilt University, Nashville, TN 37240, U.S.A.

Summary:  In this paper we characterize when the semi-commutator T_f T_g - T_{fg} of two Toeplitz operators T_f and T_g on the Hardy space of the bidisc is zero. We also show that there is no finite rank semi-commutator on the bidisc. Furthermore explicit examples of compact semi-commutators with symbols continuous on the bitorus $\mathbb T^2$ are given.

Contents    Full-Text PDF